MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA

SIEMENS HEALTHCARE DIAGNOSTICS ATELLICA IM CA 19-9; SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer reported an observation of a discordant patient result with the atellica im ca 19-9 assay, lot 539.The patient is a female cancer patient undergoing chemotherapy.The initial result (647.79 u/ml) was questioned by the patient and not by the physician.Also, the patient went to a different laboratory for ca 19-9 testing.As a result, the same patient sample was repeated and obtained >700 u/ml and 1635.27 u/ml with auto dilution.This result was considered correct by the patient.Siemens customer service engineer (cse) was dispatched to the site.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
Customer reported an observation of a discordant patient result with the atellica im ca 19-9 assay, lot 539.The patient is a female cancer patient undergoing chemotherapy.The initial result (647.79 u/ml) was questioned by the patient and not by the physician.Also, the patient went to a different laboratory for ca 19-9 testing.As a result, the same patient sample was repeated and obtained >700 u/ml and 1635.27 u/ml with auto dilution.This result was considered correct by the patient.There are no allegations of patient or user intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens investigated an outside the united states (ous) customer report of a discordant depressed result on a patient sample when using atellica im ca 19-9 lot 539.The sample (id (b)(6)) initially recovered 648 u/ml and when retested with the same reagent pack and calibration as the initial result it recovered > 700 u/ml and 1,618 u/ml and 1,635 u/ml when autodiluted (1/10).Quality control (qc) recovery before and after the sample was initially tested does not indicate a bias issue, however the highest control used by the customer recovers approximately 76 u/ml.Siemens reviewed instrument sample and reagent probe trace files and there is no indication the probes led to the initial low ca 19-9 result.Autocheck data was reviewed and a secondary vacuum on 08-dec-2025.Customer service engineer (cse) was dispatched to the account and performed routine instrument which included cleaning the aspirate pinch valve tubing.As stated in the dilution recovery section of the atellica im ca 19-9 instructions for use (ifu), "sample-dependent nonlinear dilutions can be observed.", which could explain the diluted results >1,600 u/ml.Given the precision of the ca 19-9 assay, it is possible that normal variation led to the sample recovering within the measuring interval (1.20 ¿ 700 u/ml).Return of the patient sample for further investigation is not warranted because the discordant result was not reproducible.Based on the available information, the cause of the discordant result is inconclusive.The customer is operational, and the reported issue is resolved by standard troubleshooting and service actions.Siemens filed initial mdr 1219913-2025-00019 on 15-jan-2025.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM CA 19-9
Common Device Name
SYSTEM, TEST, CARBOHYDRATE ANTIGEN (CA19-9), FOR MONITORING AND MANAGEMENT OF PA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key21157638
Report Number1219913-2025-00019
Device Sequence Number7655873
Product Code NIG
UDI-Device Identifier00630414598178
UDI-Public00630414598178
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Model NumberN/A
Device Catalogue Number10995490
Device Lot Number91424539
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale